Missouri, 2004Tornado in Missouri, October 18, 2004
October 18, 2004 · NWS LSX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Oct 18, 2:30 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Oct 18, 2:30 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT MON OCT 18 2004
.DISCUSSION...
ABBREVIATED DISC...SVR WX THRT WL CONT INTO E HALF OF CWA THIS EVE.
DUE TO HVY RAINS OF THIS MRNG...AND STMS TRYING TO TRAIN IN VCNTY OF
WRMFNT...WL ISSUE FLOOD WATCH THROUGH 05Z FOR E 6 COUNTIES.
WL TRY TO GET ADDL DISC ISSUED LATER ON.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
TRUETT
Hazardous weather outlook, Oct 18, 11:30 AM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1230 PM CDT MON OCT 18 2004
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
500 AM CDT MON OCT 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH
EARLY TONIGHT ACROSS CENTRAL AND EASTERN MISSOURI...AND WEST CENTRAL
AND SOUTHWEST ILLINOIS. WARM UNSTABLE AIR CONTINUES TO MOVE
NORTHWARD ACROSS SOUTHERN AND CENTRAL MISSOURI AHEAD OF A DRY LINE
WHICH HAS ENTERED SOUTHWEST MISSOURI. SEVERE THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND AHEAD OF THE DRY LINE AND MOVE ACROSS
PARTS OF CENTRAL AND SOUTHERN MISSOURI THIS AFTERNOON AND CONTINUE
THROUGH EARLY TONIGHT. THE THREAT WITH THE THUNDERSTORMS WILL BE
LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND DEADLY
LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS WILL BE POSSIBLE AGAIN STARTING LATE WEDNESDAY AND
CONTINUING THROUGH FRIDAY NIGHT AS THE NEXT STORM SYSTEM MOVES
ACROSS THE CENTRAL UNITED STATES.
.SPOTTER ACTIVATION STATEMENT...
STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.
RP
In the hours before
Local storm report, Oct 18, 2:56 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
356 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL OWENSVILLE 38.35N 91.50W
10/18/2004 1.00 INCH GASCONADE MO LAW ENFORCEMENT
0346 PM HAIL VIBURNUM 37.72N 91.13W
10/18/2004 1.75 INCH IRON MO LAW ENFORCEMENT
&&
PERLOWLocal storm report, Oct 18, 3:01 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
401 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL POTOSI 37.94N 90.78W
10/18/2004 1.00 INCH WASHINGTON MO TRAINED SPOTTER
&&
PERLOWLocal storm report, Oct 18, 3:19 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
419 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL ROSEBUD 38.39N 91.40W
10/18/2004 0.75 INCH GASCONADE MO TRAINED SPOTTER
3/4 HAIL COVERING THE GROUND
0405 PM HAIL OLD MINES 38.02N 90.77W
10/18/2004 1.75 INCH WASHINGTON MO CO-OP OBSERVER
GOLFBALL SIZED HAIL FOR THE LAST 10 MINUTES
0410 PM HAIL STANTON 38.27N 91.11W
10/18/2004 1.00 INCH FRANKLIN MO BROADCAST MEDIA
&&
CARNEYLocal storm report, Oct 18, 3:20 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND DMG 1 N POTOSI 37.95N 90.78W
10/18/2004 WASHINGTON MO AMATEUR RADIO
STRUCTUAL DAMAGE...6 PEOPLE TRAPPED IN THE POTOSI LUMBER
CO.
&&
CARNEYLocal storm report, Oct 18, 3:29 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
429 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG CADET 37.99N 90.69W
10/18/2004 WASHINGTON MO TRAINED SPOTTER
POWER LINES DOWN
0425 PM HAIL 4 SE BELLEVIEW 37.64N 90.70W
10/18/2004 0.88 INCH IRON MO CO-OP OBSERVER
DIME INCREASING TO NICKLE SIZED HAIL
&&
CARNEYLocal storm report, Oct 18, 3:31 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
431 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 3 N BONNE TERRE 37.97N 90.55W
10/18/2004 2.00 INCH ST. FRANCOIS MO BROADCAST MEDIA
&&
CARNEYTornado, Iron
- When
- October 18, 3:35 PM CST to 3:36 PM CST
- Where
- Iron County, 3 mi E of Ironton
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 100 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.600, -90.583
The second Iron County tornado hit east of Ironton in the Killarney Shores neighborhood. Several trees were downed or snapped off.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Missouri, October 18, 20043 deaths · 7 injured · $300,000 · F2 · 3 events
- Tornado in Arkansas, October 18, 2004$12 million · F2 · 1 event
- Tornadoes and Hail in Illinois, October 18, 20043 injured · $739,000 · F2 · 8 events
- Tornado in Arkansas, October 18, 200411 injured · F2 · 1 event
- Storm Surge and Heavy Snow in Alaska, October 18 to 20, 2004$20 million · 67 kt wind · 16 events
- Tornadoes and Flash Flooding in Tennessee, October 18 to 19, 20042 injured · $1.9 million · F1 · 13 events
- Flash Flooding and Hail in Tennessee, October 18 to 19, 20041 injured · $377,000 · 70 kt wind · 27 events
- Tornado in Arkansas, October 18, 2004F2 · 1 event
- Tornado in Arkansas, October 18, 2004F2 · 1 event
- Tornadoes and Hail in Arkansas, October 18, 2004$133,000 · F1 · 19 events
- Tornado in Missouri, October 18, 20047 injured · F1 · 1 event
- Flash Flooding and Hail in Mississippi, October 18 to 19, 2004$208,000 · 1.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424844.